Side effects Ribociclib

  • 45 replies
  • 36 subscribers
  • 2033 views

Has anyone had hairbreakage and thinning of hair on Ribociclib.  I know this is a side effect of the drug.

If so does anyone use anything that helped.

I'm using Nioxin shampoo and conditioner. 

My hair is very brittle and dry.

I have secondary breast cancer to my bones.

Thank you

  • Hi Luppie,

    I’ve been taking Ribociclib for 6 cycles. 
    my hair has thinned & I’m not having it cut as short as usual. But I’ve not had it break. My hair dresser did recommend nioxin but I’ve not tried it yet.

    I’ve got secondary breast cancer in my lung, & maybe in bone.

    I spent this morning having a review in clinic for my latest scan which shows some reduction & no growth so Ribociclib is doing its job. Since getting home our electric has been off - I’m cold & really want a hot cup of tea!!!

    If I hear of anything else that helps hair, I’ll pass it on.

    Pat x

  • Thank you Pat.

    I've been on this drug since March.

    I'm thinking nothing will really work unless I stop the drug which I will not be doing as the three areas in different bones have not grown.

    I always have an itchy scalp too.

    When my hair grew in after chemo it was thick and a good texture.

    Now it's dry brittle and thinning.

    Glad to hear your scan results were good.

    Hope you heated up after a cuppa x

  • Hi Luppie I am only on my second cycle of Ribociclib so early days for me. I was going to ask my hairdresser next time I went for haircut about this as I know it causes hair thinning. Did you buy the Nioxin shampoo & conditioner from hairdressers, has it helped?   

  • Hello Luppie 

    I have been on Ribociclib and fulvestrant for over a year now for bone mets. Good news is that my last few scans were showing bones healed and no evidence of active cancer ! So I am continuing the treatment. Hope this it will deal with your mets too!

    I started losing my hair soon after starting treatment and my eyebrows disappeared quite suddenly too . But in the past half year the hair loss stopped and my eyebrows are slowly growing  back. My hair is very dry though and the texture is different. 

    my eyes have been very dry and I am having eye drops and softacort and nighttime cream. Plus my hands are very dry too. All side effects of the Ribo. 

    hugs

  • Thank you so much for the reply.

    I am so pleased for you re scan results.

    My last 2 didn't show any progression.

    My hair grew in great after chemo and was nice and thick.

    Now it's dry brittle and thinning.

    I know it's due to Ribo.

    It's a completely different texture now.

    But small price to pay when Ribo is helping.

    I suffer from dry eyes dry mouth due to Lupus.

    Doreen.

  • Hello Martello

    I started Ribo in March.

    Too early to say if Nioxin working.

    I bought it on one of the beauty websites.

    Type in best price for Nioxin.

    I took the one for natural hair progressed thinning.

    It came in a set shampoo conditioner and a leave in foam.

    Hairdresser will charge a lot more usually.

    I don't know if it will help as it's the Ribo causing it and I can't come off it.

    In the scheme of things it's really not such a big deal.

    Let me know if you buy any.

  • Hi Luppie.
    I've been on ribociclib since June and my hair has recently started noticeably thinning, hair on my arms and eyebrows have also gone. I'm interested to know about nioxin. I have bone mets, diagnosed in May '23. It's a strange one, that when I had cancer the first time around, 13 years ago, I knew my hair would grow back after chemo. This feels different as I will be on ribociclib as long as it keeps working. I know in the scheme of things my hair shouldn't be so important, but it is to me and I really hope it doesn't keep falling out as it's doing at the moment. Thanks for talking about this though. Take care.
    Sea Ranger.

  • Hi  Nioxin says it will take a few months to see if it's of any help.

    Trying it at moment.

    When my hair fell out during chemo it did not bother me as I knew it would grow back it.

    This though is a different feeling as you say as it's another side effect  from the drug.

    It's such a shame we have to go through this 

    Take care.

  • Hi sea ranger, 

    your experience sounds very much like mine - I started ribo a year earlier than you in June too for bone mets (after 10+ years following initial diagnosis for primaries). I noticed hair loss around this time (oct?) and found it harder knowing treatment is continuing and it is the cause. Especially when wearing a woolly hat and finding lots of hairs in it. Plus my eyebrows and armpit were bold. But then sometime this spring my eyebrows started growing again, and though thin and light i am happy about that. I hadn’t noticed any problem with my arms and no problem with leg hairs either. 
    Hoping your hair loss stops and your eyebrows grow back too. And that Ribo keeps us all safe for long long long! 

  • Hello, I’ve been on Ribo for over two years. I was recommended coconut oil. I’ve been using it 6 months, it stopped my hair loss, nourished my hair and stopped my scalp itching. I also put it on my eye brows. also seen new hair growth since using it.